Hail, Daviess
- When
- April 7, 3:12 AM CST
- Where
- Daviess County, 1.27 mi WNW of Lock Spgs
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.860, -93.800
This report was gained via social media.
The morning of April 7, 2015 brought some very marginal severe weather to parts of central Missouri, as a couple reports of hail approaching 1 inch were received by the office. Late in the evening of April 7, a strong storm formed near Bates County and eventually grew strong enough to produce some large hail, and even formed a brief and weak tornado just west of Butler.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EAX wrote it up.
The morning of April 7, 2015 brought some very marginal severe weather to parts of central Missouri, as a couple reports of hail approaching 1 inch were received by the office. Late in the evening of April 7, a strong storm formed near Bates County and eventually grew strong enough to produce some large hail, and even formed a brief and weak tornado just west of Butler. Along Interstate 70, a left-moving storm produced some severe hail, with reports approaching 1 inch.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 6, 10:44 PM CST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1144 PM CDT Mon Apr 6 2015 .UPDATE... Issued at 946 PM CDT MON APR 6 2015 Fog has been reported across portions of the forecast area late this evening and have updated the forecast for the next couple of hours as such. Latest obs at MCI have gone down to below a mile visibility (tower reporting) with a spotter reporting similar conditions further north. As for the storm chances overnight tonight, so far, the radar has been quiet with teetering output coming from the HRRR, going back and forth in timing and location for storms tonight. What has been relatively consistent is that coverage should ramp up well after midnight tonight, developing along/north of the I-70 corridor, and tracking eastward. With plenty of elevated instability to work with, hail will be a good bet in any stronger storms that develop. && .DISCUSSION... Issued at 347 PM CDT MON APR 6 2015 Warm front is becoming better defined to our southwest this afternoon, and this feature will be the focus for potentially several rounds of thunderstorms through Thursday. Unfortunately pinpointing the timing and location of these storms is still difficult due to the ill-defined nature of the weak upper waves coming out of the High Plains through this period. The picture for tonight is starting to become more clear now that a weak wave is evident coming out of the Colorado Rockies into western Kansas. This feature will track into eastern Kansas and western Missouri after midnight tonight where it will interact with the warm front which will be close to or just south of US 50 by that time. This interaction appears increasingly likely to spark off scattered elevated thunderstorms after 1 or 2 AM just north of the warm front, or about 40 miles either side of the Missouri River. By this time most models are indicating an uninhibited 2500 to 4000 J/kg of MUCAPE north of the warm front which combined with modest shear will be supportive of robust updrafts capable of producing severe hail. In fact a low-level jet nosing into this same area will not only boost forcing for these storms, but could also increase low- level shear enough to support elevated supercells, in which case a few reports of significant hail larger than golf balls couldn't be ruled out. Main threat for this would be around 2 AM to 5 AM around the KC area and closer to 7 AM across mid Missouri. For Tuesday the warm front will lift into far northern Missouri while the airmass to the south of it becomes very unstable but also significantly capped. This will keep most of the day dry and warm with temperatures rising into the lower 80s south of the Missouri River. However, there may be a brief period in the early evening when the cap could erode just enough to get a few storms going as the front sags back south toward the KC area and points south and southwest. If storms do develop across these areas, instability and shear profiles would be supportive of strong to severe storms...probably in the form of supercells with hail and strong winds, possibly even a tornado or two. Again this threat is more conditional on the cap eroding in the afternoon and evening. If storms do develop they could maintain some severity as they push into central MO and the Ozarks after dark. Wednesday is not looking as clear cut for severe weather with models struggling to resolve where and when the greatest forcing will be. Several models are now keeping convection focused across two areas, one across the MO Ozarks during the afternoon and a second further west along the dry line/triple point over central and northern KS. If these solutions were to verify, our local area would be caught in the middle with little threat for strong storms. However, there's still plenty of time for models to change especially given the subtle nature of the waves coming through that day. With a warm front in place and strong shear and instability across much of the area, the potential exists for significant severe storms with very large hail and tornadoes *IF* organized storms can develop across our area Wednesday afternoon and evening. Will therefore need to keep a very close eye on future forecasts when we'll be better able to pinpoint when and where storms will develop on Weds. Finally for Thursday, models are still coming together on the strength and orientation of a large upper wave that will have big impacts on the timing of a strong cold front that will swing through the region. General model consensus has been to bring the front near the KS/MO border around 10 AM Thursday and into central Missouri during the early afternoon. Such timing would keep the highest severe threat across central and eastern Missouri in the early afternoon spreading into Illinois later in the day. However it wouldn't be surprising if models slowed down the timing of this front a bit which could bring the threat for severe storms a bit further west into western Missouri. Wherever storms do fire, the threat is there for a broken line of storms with damaging winds and large hail, possibly even supercells with a few tornadoes. Things quiet down following Thursday's frontal passage with dry conditions for the rest of the week. Another deepening trough to the west will then bring additional chances for showers and storms by Sunday and Monday. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1138 PM CDT MON APR 6 2015 Expecting IFR ceilings to linger during the overnight hours with periodic MVFR ceilings possible due to a patchy fog layer. Latest model guidance has shifted most of the precip to the east of the terminals, so have removed precip chances from the forecast for the time being. With that said, scattered thunderstorms are still possible to the east with isolated hail threats. Some of these could affect the terminals overnight, but confidence is low at this point. Ceilings will gradually improve through the period with the next chance of precipitation and thunderstorms possible at the very end of the forecast. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && UPDATE...lg DISCUSSION...Hawblitzel AVIATION...Welsh
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 412 AM CDT TUE APR 7 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-080915- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 412 AM CDT TUE APR 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE EAST OF THE KC METRO THIS MORNING. BRIEF PERIODS OF HAIL UP TO QUARTER SIZE ARE POSSIBLE IN THE STRONGEST STORMS. AN ADDITIONAL ROUND OF ISOLATED STORMS IS POSSIBLE LATE THIS AFTERNOON THROUGH THIS EVENING...MAINLY IN AREAS FROM THE KC METRO AND SOUTHEASTWARD. HAIL IS POSSIBLE IF STORMS DEVELOP. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/MEDIA/EAX/EMBRIEFING1/EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WEDNESDAY AND THURSDAY. THE HIGHEST POTENTIAL FOR SEVERE WEATHER WILL BE WEDNESDAY AFTERNOON INTO THE OVERNIGHT HOURS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/MEDIA/EAX/EMBRIEFING1/EMBRIEFING1.PDF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
321 AM CDT TUE APR 7 2015
MOZ022-070845-
CALDWELL MO-
321 AM CDT TUE APR 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR CALDWELL COUNTY UNTIL 345 AM
CDT...
AT 316 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF KINGSTON...OR 8 MILES SOUTHEAST
OF CAMERON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
HAMILTON AND KINGSTON.
LAT...LON 3978 9379 3961 9399 3953 9417 3971 9420
3979 9406
TIME...MOT...LOC 0821Z 236DEG 22KT 3966 9412
BLAIRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
322 AM CDT TUE APR 7 2015
MOZ030-031-070845-
CARROLL MO-RAY MO-
322 AM CDT TUE APR 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAY AND WESTERN
CARROLL COUNTIES UNTIL 345 AM CDT...
AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF HARDIN...OR 9 MILES NORTHEAST OF
RICHMOND...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
RUSSELLVILLE AND STET.
LAT...LON 3931 9382 3940 9396 3953 9378 3953 9376
3954 9376 3956 9373 3946 9358
TIME...MOT...LOC 0822Z 236DEG 22KT 3938 9387
BLAIRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 356 AM CDT TUE APR 7 2015 MOZ014-022-023-070930- CALDWELL MO-DAVIESS MO-LIVINGSTON MO- 356 AM CDT TUE APR 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LIVINGSTON...SOUTHEASTERN DAVIESS AND NORTHEASTERN CALDWELL COUNTIES UNTIL 430 AM CDT... AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BRECKENRIDGE...OR 6 MILES EAST OF HAMILTON...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BRECKENRIDGE AND LOCK SPRINGS. LAT...LON 3991 9384 3984 9362 3968 9384 3974 9401 TIME...MOT...LOC 0856Z 224DEG 25KT 3974 9388 BLAIR
The Pleasant Hill radar (KEAX), 123 km away, was scanning. The volume nearest the first event began at 09:10 UTC.
15 hail, 1 tornado. Local standard time, as filed.
This report was gained via social media.
This report was gained via social media.
This report was gained via social media.
This report was gained via social media.
This hail was precisely measured at 1 1/8 inches.
A brief and weak tornado formed from a well-formed supercell in western Bates County. Only one structure was known to be hit, which was a large machine shop at a personal residence 5 miles southeast of Amoret, Missouri. No injuries were related to this tornado.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyThe tornado archive for Missouri, 2015Warnings in Missouri, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563791, 563792, 563774, 563776, 563777, 563778, 563779, 563780, 563781, 560727, 563782, 563784, 563785, 563786, 563787, 563788.